MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430489
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment.After successful stent implantation, the delivery system of the pulsar-18 t3 got stuck on the guidewire.A complete retraction was only possible with great force.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation confirmed that the inner shaft has fractured and separated from the stent system.The separated inner shaft fragment has a length of about 316 mm.The inner shaft is plastically deformed and the inner shaft diameter does not comply anymore with the specification, both indicating that the fracture and thus separation of the inner shaft were caused by application of a high tensile force.The stent has been successfully released and was thus not returned.The retractable shaft has been pulled too far into the stabilizer shaft which caused a severe wrinkling of the stabilizer shaft at the transition to the handle lever.The introducer sheath and the guidewire used in the intervention were not returned.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the handling during device withdrawal.Please note that, according to the ifu, the user is advised to exercise care during handling to reduce the possibility of accidental breakage of the delivery system shaft.Also, the user is advised to ensure the guide wire is grasped once the system tip has been completely retracted from introducer.

Brand Name
PULSAR-18 T3 5/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18057827
Report Number1028232-2023-05623
Device Sequence Number7018117
Product Code NIP
UDI-Device Identifier07640130446878
UDI-Public(01)07640130446878(17)2607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number430489
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06232123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown